Alert archive / Tennessee / Freeze Warnings in 2018

Freeze Warning 6, NWS Morristown, TN

April 16, 201831 counties in Tennessee; 7 counties in Virginia

NWS Morristown, TN issued this freeze warning at Apr 16, 2018, 4:28 AM EDT for 31 counties in Tennessee; 7 counties in Virginia. It took effect at Apr 17, 2018, 12:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2018, 4:28 AM EDT (08:28 UTC)
In effect from
Apr 17, 2018, 12:00 AM EDT
Expired
Apr 17, 2018, 9:00 AM EDT
In force
9 hr
Issued by
NWS Morristown, TN
All 38 counties

Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hamilton County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Sullivan County, TN, Union County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 30 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.5 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2018-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2018-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
794 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this freeze warning went out at Apr 16, 1:36 AM EDT, 2 hours 52 minutes earlier.

Area forecast discussion, Apr 16, 1:36 AM EDT, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
136 AM EDT Mon Apr 16 2018

.AVIATION...

MVFR conditions currently across the terminals with low level
moisture remaining elevated behind the departing cold front.
Lingering showers will also be possible this morning and have
included VCSH in the TAFs. Ceilings will improve at CHA and TYS
to VFR shortly after sunrise but should hold in for much of the
day at TRI. Strong westerly winds will continue today with gusts
in the 25-30 kt range possible this afternoon.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Freeze Warning until 10 AM EDT Monday for Cherokee-Clay.

TN...Freeze Warning until 10 AM EDT Monday for Blount Smoky Mountains-
     Cocke Smoky Mountains-Johnson-Sevier Smoky Mountains-
     Southeast Carter-Southeast Greene-Southeast Monroe-Unicoi.

VA...None.
&&

MA
Hazardous weather outlook, Apr 15, 3:41 PM EDT, 12 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
341 PM EDT Sun Apr 15 2018

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-161945-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
341 PM EDT Sun Apr 15 2018 /241 PM CDT Sun Apr 15 2018/

This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.

.DAY ONE...This Afternoon and Tonight

Below freezing temperatures are forecast for the higher
elevations of the Southern Appalachians late tonight into Monday
morning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Patchy frost will be possible across the entire area Tuesday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 9:07 PM EDTAreal Flood WarningMRXCarter, Johnson, Unicoi, Washington2 hr
Apr 16, 4:28 AM EDTFreeze WatchMRXAnderson, Bledsoe, Blount, Bradley, Cocke, Grainger and 15 more11 hr
Apr 16, 4:28 AM EDTWind AdvisoryMRXBlount, Carter, Cocke, Greene, Johnson, Monroe and 2 more11 hr
Apr 16, 4:43 AM EDTRiver Flood WarningMRXBledsoe, Marion, Sequatchie27 hr
Apr 16, 5:21 AM EDTAreal Flood AdvisoryMRXCarter, Johnson, Sullivan, Unicoi, Washington4 hr

Nearby

Freeze Warnings in Tennessee, 2018Freeze Warnings in Virginia, 2018Every freeze warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.